Econometrica: Jul 1985, Volume 53, Issue 4

Optimal Search

https://doi.org/0012-9682(198507)53:4<923:OS>2.0.CO;2-2
p. 923-944

Peter Morgan, Richard Manning

This paper presents general results on the existence and properties of expected-utility-maximizing search rules for problems in which searchers may choose both the number of periods in which samples are taken and the size of the sample taken in each period. These rules include fixed-sample-size rules and sequential rules as special cases. Also presented are conditions sufficient for sequential and fixed-sample-size rules to be optimal.

Log In To View Full Content

Back